Alert archive / Maine / Flash Flood Warnings in 2001

Flash Flood Warning 1, NWS Caribou, ME

June 16, 2001Aroostook County, Maine

NWS Caribou, ME issued this flash flood warning at Jun 16, 2001, 9:14 PM EDT for Aroostook County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2001, 9:14 PM EDT (01:14 UTC)
Expired
Jun 17, 2001, 12:00 AM EDT
In force
3 hr
Issued by
NWS Caribou, ME
Area
Whole counties

County Aroostook County, ME

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 1.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2001-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2001-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1395 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCAR 170120
FFWCAR
MEC003-170400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
914 PM EDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN AROOSTOOK COUNTY IN NORTHERN MAINE

* UNTIL 1200 AM EDT

* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  VERY HEAVY RAIN IN EXCESS OF 3 INCHES PER HOUR WITH A LINE OF      
  STRONG TO SEVERE THUNDERSTORMS FROM ESCOURT STATION DOWN TO SAINT  
  PAMPHILE. 

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO     
  CROSS SAFELY. 

* IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...
  RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
  CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING
  THREATENING RAINS.

  REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR      
  COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE    
  NATIONAL WEATHER SERVICE FORECAST OFFICE.

$$

HEWITT
LAT...LON 4728 6945 4716 6929 4743 6887 4751 6906

WOLFE
NNNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:00 PM EDT, 6 hours 14 minutes earlier.

Area forecast discussion, Jun 16, 3:00 PM EDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
300 PM EDT SAT JUN 16 2001

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY EASTWARD ACROSS QUEBEC PROVINCE TONIGHT.
THIS COLD FRONT WILL APPROACH WESTERN MAINE LATE TONIGHT AND THEN SLOWLY
CROSS THE STATE SUNDAY.  HIGH PRESSURE WITH COOLER AND DRIER AIR WILL
OVERSPREAD THE STATE ON MONDAY.

DISCUSSION...
SAT PIX SHOW SOME CONVECTIVE BUILDUPS OVER THE WRN MTNS ATTM AS WEAK
INITIAL SHORT WAVE LIFTS NEWRD ACROSS NWRN NEW ENGLAND.  THIS FEATURE
CLIPS NRN AREAS LATE TONIGHT SO WILL KEEP LOW CHANCE POPS ACROSS THE N
TONIGHT.  FOR SUN...FRONT SLOWLY APPROACHES AND CROSSES THE CWA.  FRONT
WILL BE WEAKENING AS IT PUSHES EWRD INTO STRONG RIDGE JUST E OF THE AREA.
AS A RESULT...FEEL CAT POPS FOR SUN MAY BE A LITTLE TOO HIGH AND WILL LOWER
JUST A BIT.  FRONT SLOWLY EXITS CWA SUN NIGHT AND WILL KEEP LIKELY POPS
GOING FOR SRN/SERN AREAS THRU MIDNIGHT WHILE NWRN AREAS EXPECTED TO CLEAR
OUT ERLY SUN EVE...  REMNANTS OF ALLISON COULD STILL BE A FACTOR ACROSS
OUR DOWNEAST AREAS SUN NIGHT AND THIS WILL NEED TO BE WATCHED CLOSELY BUT
FOR NOW HAVE FOLLOWED THE LESS PESSIMISTIC SOLN OF THE ETA AFTER COORD W/
GYX...  NICE WX RETURNS FOR MON AS COOLER AND DRIER AIR OVERSPREADS THE CWA
BEHIND TOMORROW/S SYSTEM.

IN THE EXTENDED...NEXT FRONT EXPECTED TO APPROACH LATE TUE AND CROSS THE
AREA BY ERLY WED.  WARM TEMPS RETURN ON TUE AHEAD OF THIS FRONT AND HAVE
BUMPED UP TEMPS ACCORDINGLY.  AVN DEVELOPS A SIGNIFICANT WAVE ALONG THIS
FRONT AND TRACKS IT EWRD ACROSS THE CWA LATER WED THRU ERLY THU. CANADIAN
ONLY HINTS AT THIS SCENARIO W/ THE OLDER EURO DEPICTING A STRONG COLD TO
CROSS THE REGION WED W/ NO SFC WAVE TO FOLLOW...JUST MUCH COOLER AIR.  ALL
SOLNS SUPPORT A CHANCE OF SHOWERS AND WED BUT AVN APPEARS OVERDONE IN
REFERENCE TO SFC LOW DEVELOPMENT WHILE THE EURO APPEARS TO BE TOO STRONG W/
THE CAA TO FOLLOW THE FRONT. WILL MENTION CHANCE SHOWERS ALL AREAS W/
COOLER TEMPS FOR WED/THU...BUT NOT AS DRASTIC AS INDICATED BY THE EURO...

COASTAL WATERS...PESKY FOG/STRATUS LURKING JUST OFF OUR DOWNEAST COAST AND
EXPECT THIS TO BE A FACTOR FOR OUR WATERS OVERNIGHT W/ LITTLE CHANGE IN
WIND/AIRMASS CONDS.  OTHERWISE...WINDS/SEAS EXPECTED TO INCREASE TO JUST BLO
SCA ON SUN AS FRONT APPROACHES.

.CAR...NONE.

KHW

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:09 PM EDTSevere Thunderstorm WarningCARAroostook51 min
Jun 16, 8:57 PM EDTSevere Thunderstorm WarningCARAroostook63 min

Nearby

Flash Flood Warnings in Maine, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.